MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0630
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a fistula off the left main coronary artery using ruby coils.During the procedure, the physician placed a pod5 and two ruby coils in the target vessel using a lantern delivery microcatheter (lantern).However, after detaching the second ruby coil as the third coil, the physician noticed a few proximal coil loops moved back.It was reported that the physician did not want the coil to land too proximal; therefore, a non-penumbra snare device was advanced through a non-penumbra diagnostic catheter to snare the ruby coil.During removal, the ruby coil broke the diagnostic catheter; therefore, the physician docked the snare device to the coil filament as a wire extender.Next, the physician re-advanced the same lantern through the diagnostic catheter and over the broken ruby coil and carefully pulled the filament back while advancing the lantern forward.The remainder of the ruby coil was recaptured into the lantern and the entire system was successfully removed.The procedure was ended at this point and the final angiogram showed occlusion of the fistula as well as a normal and unobstructed flow in the coronary arteries.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8946929
Report Number3005168196-2019-01658
Device Sequence Number2150980
Product Code HCG
UDI-Device Identifier00814548012940
UDI-Public00814548012940
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Catalogue NumberRBY2C0630
Device Lot NumberF78492
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Date Report Sent to FDA01/01/2005